Alert archive / Florida / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 8, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Apr 11, 2004, 8:13 PM EDT for Glades County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 11, 2004, 8:13 PM EDT (00:13 UTC)
- Expired
- Apr 11, 2004, 9:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Glades County, FL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 0.2 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 801 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 992 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
925 WUUS52 KMFL 120013 SVRMIA FLC043-120100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 811 PM EDT SUN APR 11 2004 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN GLADES COUNTY IN SOUTHERN FLORIDA THIS INCLUDES THE CITIES OF...PALMDALE...LAKEPORT * UNTIL 900 PM EDT * AT 809 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS. THIS STORM WAS LOCATED 1 MILE SOUTH OF PALMDALE MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LAKEPORT BY 830 PM EDT BRIGHTON SEMINOLE RESERVATION BY 850 PM EDT THE PREVIOUS SEVERE THUNDERSTORM PRODUCED WINDS TO 73 MPH IN PALMDALE EARLIER THIS EVENING DAMAGING WINDS ARE LIKELY WITH THIS STORM. SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...DAMAGING HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 2692 8139 2677 8129 2697 8086 2718 8101 $$ HANDEL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 4:52 PM EDT, 3 hours 21 minutes earlier.
Area forecast discussion, Apr 11, 4:52 PM EDT, 3 hours 21 minutes before
SOUTH FLORIDA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 452 PM EDT SUN APR 11 2004 .UPDATE...CURRENT FORECAST WILL NEED TO BE UPDATED SHORTLY. NUMERICAL MODELS ALSO PERFORMING POORLY THIS AFTERNOON IN ALL RESPECTS. JUST LIKE YESTERDAY...I AM DISCOUNTING ALMOST ENTIRELY THE GFS AND RUC SOLUTIONS FOR TONIGHT. OUR CURRENT FORECAST POPS ARE CLOSELY IN LINE WITH GFS AT THIS MOMENT. THIS WILL BE CHANGED. MESOETA IS THE ONLY MODEL THAT EVEN REMOTELY COMES CLOSE TO PICKING UP ON UPPER LEVEL DISTURBANCE MOVING ACROSS THE GULF OF MEXICO THOUGH AS USUAL DOESNT PICK UP ON THE SURFACE REFLECTION VERY WELL. AIRCRAFT SOUNDING DATA SHOWS 500 MB TEMPERATURES VARY SIGNIFICANTLY ACROSS CWA FROM A HIGH OF -8 DEGREES C NEAR MIA TO -11 NEAR RSW. DESTABILIZATION OCCURING RAPIDLY LATE THIS AFTERNOON...WITH CAPES NEAR 2000 J/KG. LOW LEVEL THETA-E RIDGE MOVES OVER FORECAST WESTERN ZONES EARLY THIS EVENING AS LOW LEVEL WINDS BACK. SO FOR THE OVERNIGHT TONIGHT...WILL UP POPS TO 60 NAPLES...40 PALM BEACH...AND 30 IN MIAMI. CONCERNED ALSO THAT SOME OF THE CONVECTION COULD BE STRONG...WITH MARGINAL DAMAGING WIND THREAT. WILL ALSO UPDATE HAZARDOUS OUTLOOK TO MENTION THIS POTENTIAL THIS EVENING...MAINLY FOR THE WEST COAST...LAKE OKEE...AND PALM BEACH ZONES. .PREVIOUS DISCUSSION...UNFORTUNATELY THE ONLY GPSMET AVAILABLE TODAY WAS MIAMI. IT DID SHOW WE WERE DRIER THAN YESTERDAY ALONG WITH THE 12UTC RAOBS SO IT WILL BE DIFFICULT TO DEVELOP ANY LATE AFTERNOON AND EARLY EVENING CONVECTION. SURFACE LOW OVER THE NORTH CENTRAL GULF OF MEXICO MOVING WITH UPPER WAVE THAT CAME OUT OF NORTHERN MEXICO AND SOUTHERN TEXAS. THIS FEATURE SHOULD BE NORTH OF THE PENINSULA TOMORROW MORNING AS IT IS MOVING RAPIDLY NORTHEAST. THE UPPER RIDGE OVER US SHOULD HELP TO KEEP THE EFFECTS OF THIS SYSTEM NORTH OF OUR ZONES SO ITS DEEP MOISTURE SHOULD STAY TO OUR NORTH. MONDAY AS THE MAIN SURFACE LOW DEEPENS OVER THE SOUTHEASTERN U.S. IT SHOULD HELP TO DRAW THE DEEPER MOISTURE THAT HAS BEEN SOUTH AND WEST OF US UP OVER OUR ZONES. THE TIMING AND LOCATION OF THE UPPER SUPPORT IS SUCH THAT THE CONVECTION THREAT SHOULD BE MOSTLY TO OUR NORTH AND DURING THE AFTERNOON MONDAY. THE LOW LEVEL CONVERGENCE DOES NOT LOOK LIKE IT SHOULD BE THAT GOOD. HOWEVER WITH HIGH PROBABILITIES ALREADY IN THE FORECAST WILL LEAVE THEM ALONE. THE COLD FRONT IS STILL SET TO MOVE IN ON TUESDAY NIGHT. SO TUESDAY STILL LOOKS LIKE A GOOD PRECIPITATION DAY. BEST UPPER SUPPORT ALSO IS EXPECTED TO REMAIN NORTH OF US ON TUESDAY SO THUNDERSTORM THREAT SHOULD BE MORE WIDESPREAD IN OUR NORTHERN ZONES. AFTER THE FRONT HAS MOVED THROUGH THE REMAINDER OF THE WEEK SHOULD FEATURE MOSTLY SUNNY AND DRY CONDITIONS. THIS SURFACE HIGH SHOULD SPEND MUCH OF THE WEEK MOVING INTO THE ATLANTIC WITH OUR AREA RETURNING TO EASTERLY FLOW BY NEXT WEEKEND. THE UPPER RIDGE OVER OUR ZONES SHOULD ALSO BUILD BACK AND KEEP US FROM DEVELOPING ANY CONVECTION. MAYBE BY SUNDAY NIGHT WE SHOULD HAVE STRONG ENOUGH LOW LEVEL EASTERLIES TO SEE SOME EAST COAST NIGHTTIME SHOWERS. WILL STILL LEAVE THESE OUT AT THIS TIME. && .MARINE...WINDS STILL EXPECTED TO INCREASE TONIGHT AND REMAIN AT OR NEAR SMALL CRAFT THROUGH TUESDAY. MAYBE BY MID-WEEK AS THE SURFACE HIGH WEAKENS WE SHOULD RETURN TO WINDS OF 15 KNOTS OR LESS. SO THE END OF THE WEEK SHOULD FEATURE GOOD BOATING CONDITIONS. && .FIRE WEATHER...NO PROBLEMS UNTIL LATE THIS WEEK. BY THURSDAY AND FRIDAY HUMIDITIES COULD APPROACH THRESHOLD VALUES. AFTER THAT TIME AS THE FLOW SLOWLY RETURNS TO EAST THE MOISTURE SHOULD INCREASE. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 74 84 71 85 / 20 80 40 70 FORT LAUDERDALE 74 86 73 85 / 10 70 40 70 MIAMI 74 86 73 86 / 10 70 40 70 NAPLES 72 82 72 75 / 20 70 60 70 && .MFL WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 11, 5:13 PM EDT, 3 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIAMI FL 513 PM EDT SUN APR 11 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA FLZ063-066>075-120300- BROWARD METROPOLITAN-DADE METROPOLITAN-EASTERN COLLIER-GLADES-HENDRY- MAINLAND MONROE-PALM BEACH EASTERN-PALM BEACH WESTERN- WESTERN BROWARD-WESTERN COLLIER-WESTERN DADE- 513 PM EDT SUN APR 11 2004 .DAY ONE...THIS EVENING ...THUNDERSTORMS PORTIONS OF SOUTH FLORIDA TONIGHT... ...A FEW COULD BE STRONG PARTICULARLY ACROSS SOUTHWEST COAST... AN UPPER LEVEL DISTURBANCE CURRENTLY MOVING ACROSS THE EASTERN GULF OF MEXICO WILL BE APPROACHING THE SOUTHWEST FLORIDA COAST AROUND SUNSET THIS EVENING. A SQUALL LINE IS ACCOMPANYING THIS SYSTEM. THERE IS A SLIGHT CHANCE THAT A FEW OF THE STORMS ACCOMPANYING THIS SYSTEM COULD BE STRONG WITH WIND GUSTS TO AROUND 50 MPH...FREQUENT LIGHTNING...AND SMALL HAIL POSSIBLE. THIS ACTIVITY IS MOST LIKELY TO AFFECT THE SOUTHWEST COAST OF FLORIDA AND AREAS AROUND LAKE OKEECHOBEE LATER TONIGHT. IF YOU SEE LIGHTNING OR HEAR THUNDER MOVE INTO A STURDY BUILDING UNTIL THE STORMS HAVE PASSED. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR WEB SITE AT ELTIEMPOENMIAMI.INFO. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A LOW PRESSURE SYSTEM WILL FORM TONIGHT IN THE GULF OF MEXICO AND MOVE INTO THE FLORIDA PANHANDLE MONDAY NIGHT. THIS WILL CREATE STRONG SOUTH WINDS...INCREASING MOISTURE AND INSTABILITY ACROSS SOUTH FLORIDA. THERE IS A CHANCE OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS MONDAY AFTERNOON AND EVENING THROUGHOUT SOUTH FLORIDA. A COLD FRONT WILL MOVE THROUGH SOUTH FLORIDA TUESDAY EVENING ALLOWING MUCH DRYER AIR TO MOVE INTO THE AREA FROM THE NORTH INCREASING THE FIRE DANGER WEDNESDAY AND THURSDAY AFTERNOONS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ADVISED TO REMAIN ON THE ALERT IN CASE THE SEVERE WEATHER THREAT INCREASES AND ACTIVATION IS REQUESTED. PS
In the hours before
Local storm report, Apr 11, 7:42 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
742 PM EDT SUN APR 11 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0653 PM TSTM WND DMG PALMDALE 26.94N 81.31W
04/11/2004 GLADES FL LAW ENFORCEMENT
TREES REPORTED DOWN AROUND PALMDALE. TREE LIMBS REPORTED
IN POWER LINES. POWER IS OUT IN THE LOCAL AREA. HAIL OF
UNKNOWN SIZE ALSO REPORTED.
&&
ECLocal storm report, Apr 11, 7:54 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
754 PM EDT SUN APR 11 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0653 PM TSTM WND GST PALMDALE 26.94N 81.31W
04/11/2004 73 MPH GLADES FL MESONET
73 MPH GUST REPORTED BY FLORIDA AGRICULTURE WEATHER
NETWORK...FAWN...SITE AT PALMDALE FLORIDA.
&&
ECThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 4:32 AM EDT | Special Marine Warning | MFL | 58 min | |
| Apr 12, 5:24 AM EDT | Special Marine Warning | MFL | 96 min | |
| Apr 12, 7:09 AM EDT | Severe Thunderstorm Warning | MFL | Collier, Hendry | 36 min |
| Apr 12, 7:13 AM EDT | Special Marine Warning | MFL | 32 min | |
| Apr 12, 7:26 AM EDT | Special Marine Warning | MFL | 34 min | |
| Apr 12, 7:46 AM EDT | Severe Thunderstorm Warning | MFL | Broward, Collier, Miami-Dade, Monroe | 29 min |
| Apr 12, 8:21 AM EDT | Severe Thunderstorm Warning | MFL | Broward, Miami-Dade, Monroe | 24 min |
| Apr 12, 8:35 AM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 25 min |
| Apr 12, 8:48 AM EDT | Special Marine Warning | MFL | 42 min | |
| Apr 12, 8:48 AM EDT | Severe Thunderstorm Warning | MFL | Broward, Miami-Dade | 27 min |
| Apr 12, 8:58 AM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 22 min |
| Apr 12, 9:07 AM EDT | Special Marine Warning | MFL | 53 min | |
| Apr 12, 9:18 AM EDT | Severe Thunderstorm Warning | MFL | Broward, Miami-Dade | 27 min |
| Apr 12, 9:27 AM EDT | Special Marine Warning | MFL | 63 min | |
| Apr 12, 9:55 AM EDT | Special Marine Warning | MFL | 95 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.